Hail, Luce
- When
- July 21, 8:10 AM EST
- Where
- Luce County, 4 mi SW of Mc Millan
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.300, -85.733
Quarter sized hail was reported.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jul 21, 2:52 AM EST, 5 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 352 AM EDT MON JUL 21 2003 THE MAIN CONCERN WITH THIS FORECAST PACKAGE IS THE ENDING OF SHOWERS TODAY. WATER VAPOR IMAGERY AND RUC/ETA SHOWING A LONGWAVE TROUGH OVER QUEBEC...WITH THE TROUGH STRETCHING SOUTHWEST ACROSS THE UPPER GREAT LAKES. A BROAD RIDGE IS OVER CENTRAL ROCKIES WITH A SHORTWAVE SLIDING DOWN THE LEE OF ROCKIES RIDGE AND ROTATING THROUGH THE BASE OF THE QUEBEC TROUGH AND IS LOCATED OVER THE NORTHEAST WISCONSIN. SHOWERS CONTINUE TO FIRE OVER UPPER MICHIGAN IN ASSOCIATION WITH THE SHORTWAVE AND THETA-E RIDGE MOVING THROUGH THE FORECAST AREA THIS MORNING. ANOTHER WEAKER SHORTWAVE IS OVER JAMES BAY ALSO ROTATING THROUGH THE BASE OF THE SAME LONGWAVE TROUGH. SURFACE ANALYSIS DEPICTS A COLD FRONT STRETCHING FROM SOUTHWEST QUEBEC ACROSS NORTHERN LAKE MICHIGAN INTO NORTH ILLINOIS. A RIDGE IS BUILDING OVER CENTRAL CANADA AND SPREADING INTO THE UPPER GREAT LAKES. FOG AND MIST ARE BEING REPORTED AT A FEW STATION AS A RESULT OF THE MOIST AIR RESIDUE OF LAST NIGHTS RAINS. THE SHORTWAVE WILL MOVE INTO CENTRAL LOWER MICHIGAN BY NOON TODAY. THE THETA-E RIDGE WILL EXTEND INTO CENTRAL WISCONSIN...WELL TO THE SOUTHWEST OF THE FORECAST AREA. THE Q-VECTOR CONVERGENCE OVER THE FORECAST AREA THIS MORNING WILL TRANSITION TO DIVERGENCE BY NOON. 310K ISENTROPIC ANALYSIS SHOWING AND INCREASE IN DESCENT ACROSS THE AREA BY NOON. SURFACE DEW POINTS WILL DIMINISH TO MID 50S BY NOON AS DRY AIR ADVECTS INTO THE AREA. FOG AND MIST SHOULD BURN OFF SHORTLY AFTER SUNRISE. DRIER AIR WILL ALSO REDUCE THE POTENTIAL OF SHOWERS FROM WEST TO EAST. THE SHORTWAVE OVER JAMES BAY WILL DIG INTO EAST CENTRAL ONTARIO. THIS AFTERNOON...DRIER AIR WILL CONTINUE AS SURFACE DEW POINT LOWER INTO THE LOW 50S THIS AFTERNOON. Q-VECTOR DIVERGENCE INCREASES ACROSS THE AREA TODAY. THE SHORTWAVE OVER EASTERN ONTARIO WILL DIG DEEPER INTO CENTRAL ONTARIO. Q-VECTOR DIVERGENCE WILL INCREASE. THUS SHOWERS WILL END. DRIER AIR AND SUBSIDENCE WILL LIMIT CLOUD COVER AS WELL. TRAJECTORY FORECAST AND GUIDANCE KEEPING THE HIGH TEMPERATURES AROUND 70 TODAY FOR MUCH OF THE FORECAST AREA. THE SHORTWAVE OVER CENTRAL ONTARIO WILL PUSH INTO LAKE SUPERIOR ON MONDAY NIGHT. THE COLD FRONT WILL SLIDE INTO THE OHIO VALLEY. ISENTROPIC ANALYSIS STILL PROJECTED DESCENT ACROSS THE FORECAST AREA AS THE CANADIAN RIDGE EXPANDS INTO THE FORECAST AREA. DRIER AIR WILL PUSH INTO THE FORECAST AREA. SHORTWAVE ENERGY WITH LIMITED MOISTURE WILL GENERATE CLOUDS ONLY. THIS WILL HELP TO KEEP TEMPERATURES UP A BIT. IT APPEARS TO DRY TO PRODUCE ANY SHOWERS. THE SHORTWAVE WILL MOVE ACROSS THE FORECAST AREA ON TUESDAY. Q-VECTORS DIVERGENCE WILL BE PREDOMINATE OVER THE AREA. MEAN SURFACE-500MB RELATIVE HUMIDITY WILL BE <60 PERCENT. SURFACE RIDGE WILL STRETCH ACROSS MINNESOTA AND LAKE SUPERIOR. THESE SHOULD KEEP THE SHOWERS OUT OF THE AREA. ANOTHER WEAK SHORTWAVE WILL MAKE ITS WAY THROUGH THE RIDGE AND OVER THE FORECAST AREA ON TUESDAY NIGHT. THE SURFACE RIDGE WILL CONTINUE TO KEEP THE LOW LEVEL STABLE AND DRY. ANOTHER SHORTWAVE WILL MAKE ITS WAY THROUGH THE UPPER LEVEL RIDGE OVER THE FORECAST AREA WEDNESDAY THROUGH THURSDAY. THE SURFACE RIDGE WILL REMAIN OVER UPPER MICHIGAN KEEPING THE AIR MASS DRY AND STABLE. MEANWHILE...A COLD FRONT WILL DEVELOP OVER MANITOBA AND MOVE INTO NORTHWEST ONTARIO. A SHORTWAVE WILL MOVE ACROSS THE FORECAST AREA THURSDAY NIGHT AND FRIDAY. BY THIS TIME THE SURFACE RIDGE WILL HAVE SHIFTED INTO THE OHIO VALLEY...AND THE COLD ONTARIO COLD FRONT WILL HAVE MIGRATED TO CENTRAL ONTARIO AND NORTHERN MINNESOTA. Q-VECTORS CONVERGENCE WILL INCREASE OVER THE FORECAST AREA BY FRIDAY MORNING. THE Q-VECTORS CONVERGENCE WILL INCREASE OVER THE AREA ON FRIDAY THROUGH SUNDAY... INCREASING THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS. .MQT...NONE. DLG
MIZ001>007-009>014-084-085-211200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 511 AM EDT MON JUL 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE WILL BE ISOLATED THUNDERSTORMS THIS MORNING. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE. LARGE HAIL TO 1 INCH IN DIAMETER ARE POSSIBLE WITH ANY SEVERE THUNDERSTORMS THAT DEVELOP THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY...SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/MQT (ALL LOWER CASE) DLG
The Marquette radar (KMQT), 141 km away, was scanning. The volume nearest the first event began at 13:11 UTC.
1 hail. Local standard time, as filed.
Quarter sized hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2003Every state in 2003This day in weather historyWarnings in Michigan, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330358.